Alert archive / Nebraska / Heat Advisories in 2021
Heat Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this heat advisory at Jun 16, 2021, 3:30 AM CDT for Antelope County, Cedar County, Knox County, Nebraska. It took effect at Jun 16, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2021, 3:30 AM CDT (08:30 UTC)
- In effect from
- Jun 16, 2021, 1:00 PM CDT
- Expired
- Jun 16, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Cedar County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 149 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
377 WWUS73 KOAX 160830 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 330 AM CDT Wed Jun 16 2021 NEZ011-012-016-162130- /O.NEW.KOAX.HT.Y.0002.210616T1800Z-210617T0100Z/ Knox-Cedar-Antelope- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, and Elgin 330 AM CDT Wed Jun 16 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values from 100 to 105 expected. * WHERE...Knox, Cedar and Antelope Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
634 WWUS73 KOAX 161550 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1050 AM CDT Wed Jun 16 2021 NEZ011-012-016-170000- /O.CON.KOAX.HT.Y.0002.210616T1800Z-210617T0100Z/ Knox-Cedar-Antelope- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, and Elgin 1050 AM CDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 104 expected. * WHERE...Antelope, Knox and Cedar Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
183 WWUS73 KOAX 162006 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 306 PM CDT Wed Jun 16 2021 IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-170415- /O.NEW.KOAX.HT.Y.0003.210617T1800Z-210618T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 306 PM CDT Wed Jun 16 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest and west central Iowa. * WHEN...From 1 PM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NEZ011-012-016-170100- /O.CON.KOAX.HT.Y.0002.000000T0000Z-210617T0100Z/ Knox-Cedar-Antelope- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, and Elgin 306 PM CDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 108. * WHERE...Antelope, Knox and Cedar Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
139 WWUS73 KOAX 170050 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 750 PM CDT Wed Jun 16 2021 NEZ011-012-016-170200- /O.EXP.KOAX.HT.Y.0002.000000T0000Z-210617T0100Z/ Knox-Cedar-Antelope- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, and Elgin 750 PM CDT Wed Jun 16 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Overnight lows are expected to drop into the lower 70s. $$ IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-170900- /O.CON.KOAX.HT.Y.0003.210617T1800Z-210618T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 750 PM CDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest and west central Iowa. * WHEN...From 1 PM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this heat advisory went out at Jun 16, 3:22 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 16, 3:22 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
322 AM CDT Wed Jun 16 2021
.DISCUSSION...
Issued at 320 AM CDT Wed Jun 16 2021
Temperatures and precipitation chances should provide the primary
forecast challenges the next few days.
Pattern has not changed much since yesterday. A mid tropospheric
ridge remains in place from the southwest US up into Manitoba.
There is a trough over the Pacific northwest, and a jetstreak of
around 100 knots at 300 mb was associated with that trough. The
main height falls at 500 mb were from British Columbia and Alberta
down toward northern ID and eastern WA. Thermal ridge at 700 mb
was quite impressive, with 22 C at Flagstaff and 16 C as far
northeast at Glasgow.
Latest models suggest an increase in mid level temperatures and
thickness values over our area today, compared to yesterday and
mixing may be slightly deeper. Highs yesterday were mostly in the
lower 90s, with extremes of 89 at Albion to 94 at Omaha Eppley,
Millard and Wayne. Expect most areas today to be about 5-9
degrees warmer, biggest changes are expected in the western parts
of the forecast area. Heat index values should reach 100 to 105 in
eastern NE and probably 95 to 100 in southwest IA. Went with a
heat advisory for Knox, Cedar and Antelope counties to blend in
with LBF and FSD.
As for any isolated showers or thunderstorms, like last night, we
are again seeing some mid level isentropic upglide. This morning
it is mostly from around 310 to 315 K. There are some mid clouds
around, and earlier there were even a couple of cells across
northeast KS that tracked due south. There is also some new
activity tracking south between Sioux Falls and Kansas City. Will
add at least some slight chance POPs this morning to western IA
and parts of eastern NE, in agreement with some of the CAMs. Will
also have some low POPs in mostly northeast NE late this afternoon
and evening. This later day potential is mostly suggested by the
4km NAM and a few others in the NBM. If activity develops, it
could track down toward Omaha and Lincoln by late evening.
Tonight into Thursday.
Mid level heights start to decrease a bit in our area as a closed
low at 500 mb tracks east across central Canada. Heights will
decrease even more in our area through Friday. A surface low
should move into northeast NE late tonight with a cold front
trailing from the low back into southwest NE. That front will
push south toward Interstate 80 during the day. Temperatures
should be hottest just ahead of that front, likely from 99 to 103
degrees. Record highs for Thursday are 100 at Omaha and Norfolk,
with 101 at Lincoln - all from 1918. We are forecasting record
highs at Lincoln and Omaha. If storms develop and track south
through the area later today and this evening, they could linger
overnight, especially in southeast NE and southwest IA. Will have
some low POPs in our northern areas Thursday afternoon, north of
the front.
Storm chances will then spread south for Thursday night, but
Friday should be cooler and for now will have a mainly dry
forecast during the day. Highs should reach mostly 90 to 95,
warmest near the KS border.
Saturday into early next week.
Mid level heights decrease early in the period as a trough rotates
southeast across the northern and central Plains. We should have
some chances for showers and storms, highest chances look to be
from Saturday night into Sunday evening. High temperatures should
reach 85 to 90 Saturday and 88 to 93 Sunday, but then the airmass
does change as cooler air pushes in from the north. Highs Monday
and Tuesday will mostly be in the upper 70s and lower 80s.
Wednesday looks warmer again though, 85 to 90.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1100 PM CDT Tue Jun 15 2021
VFR conditions expected through the period.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for NEZ011-012-016.
IA...None.
&&
DISCUSSION...Miller
AVIATION...DEEHazardous weather outlook, Jun 15, 9:09 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 909 PM CDT Tue Jun 15 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161615- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 909 PM CDT Tue Jun 15 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Isolated thunderstorms will be possible Wednesday night in far northeast Nebraska. A few storms could approach severe limits near the South Dakota border. There will be a chance for thunderstorms from Thursday afternoon into Thursday night. A few storms could be severe. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:06 PM CDT | Heat Advisory | OAX | Boone, Burt, Butler, Cass, Colfax, Cuming and 19 more | 29 hr |
Nearby
Heat Advisories in Nebraska, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.